MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH CATHETER; CLEAN CATH CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH CATHETER; CLEAN CATH CATHETER
Model Number 421614
Medical Device Problem Codes Use of Device Problem (1670); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient noticed after four months of buying the clean cath vinyl catheter the plastic was allegedly not smooth and instead it was sticky.
 
Additional Manufacturer Narrative
The reported event was confirmed as use related.Visual evaluation of the returned sample noted 43 unopened (within original packaging), unused clean cath vinyl catheters.Visual inspection of the sample noted no obvious visible defects.8 samples were tested.The catheter shafts were rubbed and felt normal and smooth as intended.The root cause of this failure is that the user used an expired product.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient noticed after four months of buying the clean cath vinyl catheter the plastic was allegedly not smooth and instead it was sticky.Per evaluation, the patient has used expired product often.

Brand Name
BARD CLEAN-CATH CATHETER
Common Device Name
CLEAN CATH CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10837171
Report Number1018233-2020-20942
Device Sequence Number14327878
Product Code KOD
UDI-Device Identifier00801741038976
UDI-Public(01)00801741038976
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2020
Device Model Number421614
Device Catalogue Number421614
Device Lot NumberNGZH1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date04/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;